Pennsylvania, 2013Flood in Pennsylvania, August 9, 2013
August 9, 2013 · NWS PBZ · 1 event in 1 county or zone
Heavy downpours caused flooding across portions of Fayette County Pennsylvania in the afternoon on August 9th. Several roads were closed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy downpours caused flooding across portions of Fayette County Pennsylvania in the afternoon on August 9th. Several roads were closed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 9, 2:08 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 9, 2:08 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT FRI AUG 9 2013
.SYNOPSIS...
SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY DECLINE AS A
COLD FRONT COMPLETES A SLIDE ACROSS THE REGION TONIGHT.
&&
.NEAR TERM /THROUGH SATURDAY/...
CDFNT WL CONT TO PROGRESS SWD ACRS THE UPR OH REGION THIS
EVE...AND WL RMN THE FOCUS FOR FURTHER SHWR AND TSTM DVLPMNT.
WARM MID LVLS ALNG AND S OF THE FRONT HAVE LTD THE INSTBY
POTENTIAL...BUT WARM PCPN PROCESSES AND PWATS ARND 2.0 WL
MAINTAIN THE POTENTIAL FOR LOCALIZED FLOODING TO THE SOUTH OF I 70
EARLY...ALTHOUGH THE BTR MSTR TRANSPORT AND CNVRGNC HAS SHIFTED
EWD.
OTHERWISE...POPS WERE DIMINISHED THROUGH THE EVE AS PER EXPECTED
CDFNT PASSAGE.
FOR SATURDAY...LAST TWO MDL RUNS OF NAM AND GFS HAVE FORECAST
PCPN DVLPMNT ALNG SECONDARY...OR NR-850 MB BNDRY. HENCE...SLGT
AFTN POPS WERE ADDED FOR AREAS SOUTH OF PIT.
NR TERM TEMPS WERE FORECAST A CPL DEGREES UNDR THE AVGS USING A
BLEND OF SREF AND MOSGUIDE BC NMBRS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WEAK HIGH PRESSURE WILL BUILD AND DRY THE REGION THROUGH THE RMNDR
OF THE WEEKEND. WHILE HUMIDITY VALUES WILL DROP...TEMPERATURES
WILL REMAIN CLOSE TO SEASONAL AVGS. LATEST DETERMINISTIC TRENDS
ARE OF A MORE AGGRESSIVE TROG/CDFNT ADVN ACRS THE GREAT LAKES ON
MONDAY. CONFIDENCE IS SUFFICIENT IN THE SCENARIO FOR AN ADDITION
OF CHC POPS TO A PREVIOUSLY DRY PROGNOSIS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
BTR CHANCE FOR SHOWERS IN THE EXTENDED WILL BE TUESDAY AS A
SECONDARY COLD FRONT CROSSES THE REGION. CHC POP...ALBEIT WITH
HIGHER NMBRS...WERE CONTD FOR THAT SYSTEM. THEREAFTER...COOL HIGH
PRES IS EXPECTED TO DOMINATE LATE WEEK WEATHER.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MVFR TO OCNL IFR CONDS CONT AS MSTR SUPPLY AND SLOW MOVG FRONT
MAINTAIN ST AND SHWR AREAS. EXP SHWRS TO SHIFT SWD THIS EVE AS
THE FRONT SAGS SWD. COULD BE A TSTM BUT COVG TOO LOW FOR MENTION
IN TAFS ATTM.
CONDS SHOULD GRDLY IMPROVE TO VFR THIS EVE AS THE FNT SHIFTS S OF
THE AREA PORTS. EXP MVFR TO IFR FG TO DVLP LT TNGT INTO SAT MRNG.
SCT CU TO OCNLY BKN VFR CU EXPD SAT.
OUTLOOK.../SATURDAY NIGHT THROUGH WEDNESDAY/...
GENL VFR CONDS EXPD UNTIL A CDFNT BRINGS PSBL RESTRNS TUE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
15/07
Hazardous weather outlook, Aug 9, 2:08 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT FRI AUG 9 2013
MDZ001-PAZ031-075-076-WVZ012-021>023-041-101915-
GARRETT-GREENE-FAYETTE-FAYETTE RIDGES-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
308 PM EDT FRI AUG 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCALIZED FLOODING IS POSSIBLE THIS EVENING...ESPECIALLY IN AREAS
THAT EXPERIENCE MULTIPLE SHOWERS OR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
073-074-WVZ001>004-101915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-WESTMORELAND RIDGES-HANCOCK-BROOKE-
OHIO-MARSHALL-
308 PM EDT FRI AUG 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
15
Flood, Fayette
- When
- August 9, 4:05 PM EST to 7:10 PM EST
- Where
- Fayette County, 1.41 mi ESE of Hadentown to 1.19 mi E of Elliottsville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.791, -79.756
Local 911 center reported that Barton Hollow Road, Wharton Furnace Road and Elliotsville Road were closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Colorado, August 9, 20131 death · 3 injured · $2.0 million · 2 events
- Wildfire in Idaho, August 9 to 31, 2013$1.0 million · 1 event
- Lightning Strike in Alabama, August 9, 2013$775,000 · 1 event
- Flash Flooding and Flood in Massachusetts, August 9, 20133 injured · $66,000 · 4 events
- Flash Flooding and Damaging Wind in Mississippi, August 9, 2013$100,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, August 9 to 10, 2013$45,000 · 1.25 in hail · 12 events
- Damaging Winds and Lightning Strike in Florida, August 9, 2013$54,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Illinois, August 9, 2013$50,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Montana, August 9, 2013$36,000 · 52 kt wind · 8 events
- Flash Flood in Connecticut, August 9, 2013$30,000 · 1 event
- Damaging Winds in Oklahoma, August 9, 2013$20,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Wyoming, August 9, 2013$17,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475810.